Patrick Bahr - Modes of Convergence for Term Graph Rewriting

lmcs:935 - Logical Methods in Computer Science, June 1, 2012, Volume 8, Issue 2 -
Modes of Convergence for Term Graph RewritingArticle

Authors: Patrick Bahr ORCID

    Term graph rewriting provides a simple mechanism to finitely represent restricted forms of infinitary term rewriting. The correspondence between infinitary term rewriting and term graph rewriting has been studied to some extent. However, this endeavour is impaired by the lack of an appropriate counterpart of infinitary rewriting on the side of term graphs. We aim to fill this gap by devising two modes of convergence based on a partial order respectively a metric on term graphs. The thus obtained structures generalise corresponding modes of convergence that are usually studied in infinitary term rewriting. We argue that this yields a common framework in which both term rewriting and term graph rewriting can be studied. In order to substantiate our claim, we compare convergence on term graphs and on terms. In particular, we show that the modes of convergence on term graphs are conservative extensions of the corresponding modes of convergence on terms and are preserved under unravelling term graphs to terms. Moreover, we show that many of the properties known from infinitary term rewriting are preserved. This includes the intrinsic completeness of both modes of convergence and the fact that convergence via the partial order is a conservative extension of the metric convergence.

    Volume: Volume 8, Issue 2
    Published on: June 1, 2012
    Imported on: October 27, 2011
    Keywords: Computer Science - Logic in Computer Science,Computer Science - Programming Languages,F.4.2, F.1.1


    Is part of
    • 1 ScholeXplorer


    Consultation statistics

    This page has been seen 902 times.
    This article's PDF has been downloaded 344 times.